View Full Version : Question for Dr. Charles

Big D
01-27-2011, 02:54 PM
Dr. Charles,

I seriously a little concerned...i really feel in the four months my hair has become much thinner on propecia. I cut my hair really short actually sometimes shave it bald so i can tell the difference when its growing in. I've had a receding hairline for sometime now but it seems since ive been on propecia it has widened and is staring to connect to where i'm balding in the crown. I know it might sound just like progression of mpb but it seems to have happened quickly since i've been taking propecia. Also where i do grow hair it seems as if it's much finer. Do you think this is normal have you ever had someone experience negative results? I started taking it to make it better not worse. Can you give me an idea of how propecia works as well...thank you very much.

01-28-2011, 12:26 AM
Hi Bigd,

I am confident Dr C will pop on here and help offer his excellent advice.

However at 4 months do not worry mate - give it 2 more more to turn the corner so to speak.

Its not uncommon to shed initially on the meds and sounds like its happened here with you. You will turn a corner soon. Stay strong!


Dr. Glenn Charles
01-31-2011, 01:14 PM
It appears that you are in the catagory of patients that have an initial shedding/thinning after starting Finasteride treatment. Since you have already been taking it for 4 months you should consider staying on medication for another 6 months to give a full chance to provide you with the full benefits. If after that time period you still feel that you are in a worse position than you can stop at that time. Remember you only need to get back to where you started and have the medication hold it steady for it to be working properly.